0
RESEARCH PAPERS

On a Class of Oscillations in the Finite-Deformation Theory of Elasticity

[+] Author and Article Information
J. K. Knowles

California Institute of Technology, Pasadena, Calif.

J. Appl. Mech 29(2), 283-286 (Jun 01, 1962) (4 pages) doi:10.1115/1.3640542 History: Received April 25, 1961; Online September 16, 2011

Abstract

This paper treats the large-amplitude radial oscillations of a perfectly elastic, incompressible cylindrical tube of infinite length due to suddenly applied pressures on its lateral surfaces. The motion is studied for materials with essentially arbitrary strain-energy density. Sufficient conditions for periodic motions and a formula for the period of oscillation are given in terms of the strain energy. The results are specialized to the case of a rubberlike material of Mooney type, and asymptotic formulas are given for the case of a thin shell and for the case of small applied pressure.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In